Alert archive / Indiana / Gale Warnings in 2012
Gale Warning 8, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Feb 10, 2012, 5:22 AM EST. It took effect at Feb 10, 2012, 4:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2012, 5:22 AM EST (10:22 UTC)
- In effect from
- Feb 10, 2012, 4:00 PM EST
- Expired
- Feb 11, 2012, 5:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
122 WHUS73 KIWX 101022 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 522 AM EST FRI FEB 10 2012 LMZ043-046-101830- /O.EXT.KIWX.SC.Y.0016.000000T0000Z-120210T2100Z/ /O.NEW.KIWX.GL.W.0008.120210T2100Z-120211T1000Z/ /O.NEW.KIWX.SC.Y.0017.120211T1000Z-120213T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 522 AM EST FRI FEB 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A SMALL CRAFT ADVISORY IS ALSO IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY. * WINDS: SOUTHWEST 15 TO 20 KNOTS BECOMING NORTHWEST 10 TO 15 KNOTS TOWARD MIDDAY...THEN BECOMING NORTH TO 30 KNOTS LATE IN THE AFTERNOON AND CONTINUING TONIGHT. GUSTS TO 35 KNOT GALES LATE THIS AFTERNOON AND TONIGHT. * WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET LATE IN THE AFTERNOON...THEN BUILDING TO 12 TO 16 FEET BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
624 WHUS73 KIWX 101523 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1023 AM EST FRI FEB 10 2012 LMZ043-046-102330- /O.CON.KIWX.SC.Y.0016.000000T0000Z-120210T2100Z/ /O.CON.KIWX.GL.W.0008.120210T2100Z-120211T1000Z/ /O.CON.KIWX.SC.Y.0017.120211T1000Z-120213T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1023 AM EST FRI FEB 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY. * WINDS: SOUTHWEST TO 25 KNOTS VEERING NORTH TO 30 KNOTS THIS AFTERNOON AND CONTINUING TONIGHT. GUSTS TO 35 KNOT GALES LATE THIS AFTERNOON THROUGH SATURDAY. ON SATURDAY WINDS BACK TO THE NORTHWEST TO 30 KNOTS...THEN SLOWLY SUBSIDE SATURDAY NIGHT. * WAVES: BUILDING TO 5 TO 8 FEET LATE IN THE AFTERNOON...THEN BUILDING TO 12 TO 16 FEET BY SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
051 WHUS73 KIWX 102125 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 PM EST FRI FEB 10 2012 LMZ043-046-110530- /O.EXP.KIWX.SC.Y.0016.000000T0000Z-120210T2100Z/ /O.CON.KIWX.GL.W.0008.000000T0000Z-120211T1000Z/ /O.CON.KIWX.SC.Y.0017.120211T1000Z-120213T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 PM EST FRI FEB 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY. A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY. * WINDS: NORTH GALES 35 KNOTS WITH GUSTS TO 45 KNOTS TONIGHT. NORTHWEST WINDS TO 30 KNOTS SATURDAY...DIMINISHING TO 15 TO 25 KNOTS AND BACKING WEST SUNDAY. * WAVES: BUILDING TO 12 TO 16 FEET TONIGHT AND SATURDAY... SLOWLY DECREASING THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
489 WHUS73 KIWX 110359 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1059 PM EST FRI FEB 10 2012 LMZ043-046-111200- /O.CON.KIWX.GL.W.0008.000000T0000Z-120211T1000Z/ /O.CON.KIWX.SC.Y.0017.120211T1000Z-120213T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1059 PM EST FRI FEB 10 2012 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY. A GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 5 AM EST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM SATURDAY TO 7 PM EST SUNDAY. * WINDS: NORTH GALES 40 KNOTS TONIGHT. NORTHWEST WINDS TO 30 KNOTS SATURDAY...DIMINISHING TO 15 TO 25 KNOTS AND BACKING WEST SUNDAY. * WAVES: BUILDING TO 12 TO 16 FEET TONIGHT AND SATURDAY... SLOWLY DECREASING THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
528 WHUS73 KIWX 111007 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 507 AM EST SAT FEB 11 2012 LMZ046-111815- /O.EXP.KIWX.GL.W.0008.000000T0000Z-120211T1000Z/ /O.UPG.KIWX.SC.Y.0017.000000T0000Z-120213T0000Z/ /O.NEW.KIWX.GL.W.0009.120211T1007Z-120211T1600Z/ /O.NEW.KIWX.SC.Y.0018.120211T1600Z-120213T1200Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 507 AM EST SAT FEB 11 2012 ...GALE WARNING IN EFFECT UNTIL 11 AM EST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EST MONDAY... A GALE WARNING IS IN EFFECT UNTIL 11 AM EST THIS MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 7 AM EST MONDAY. * WINDS: NORTHWEST TO 30 KNOTS DIMINISHING TO 20 TO 25 KNOTS THIS AFTERNOON. NORTHWEST 20 TO 25 KNOTS TONIGHT. GUSTS TO 40 KNOT GALES THIS MORNING. * WAVES: 12 TO 16 FEET TODAY...SUBSIDING TO 8 TO 12 FEET TONIGHT...THEN TO 6 TO 10 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ043-111815- /O.EXP.KIWX.GL.W.0008.000000T0000Z-120211T1000Z/ /O.EXT.KIWX.SC.Y.0017.000000T0000Z-120213T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI- 507 AM EST SAT FEB 11 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. * WINDS: NORTHEAST 15 TO 20 KNOTS BECOMING NORTHWEST 15 TO 25 KNOTS IN THE MORNING. GUSTS TO 30 KNOTS. * WAVES: 12 TO 16 FEET SUBSIDING TO 8 TO 12 FEET TONIGHT...THEN TO 6 TO 10 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Feb 10, 4:29 AM EST, 53 minutes earlier.
Area forecast discussion, Feb 10, 4:29 AM EST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 429 AM EST FRI FEB 10 2012 .SHORT TERM.../TODAY THROUGH SATURDAY NIGHT/ ...QUICK BLAST OF ARCTIC AIR ARRIVING LATER TODAY WITH ONE OR MORE CHANCES FOR SNOWFALL... QUIET START TO THE PERIOD ACROSS THE AREA AS MAIN FEATURES OF INTEREST LIE TO THE NORTH IN THE FORM OF A MODIFIED ARCTIC FRONTAL BOUNDARY POISED TO DROP THROUGH THE AREA TODAY AND SOUTHERN STREAM ENERGY MOVING NE TO PHASES WITH NORTHERN SYSTEM. SOME CHANGES REQUIRED TO GRIDS FOR CHANGING MODEL SOLUTIONS WITH HIGHER CHANCES FOR AT LEAST SOME LIGHT ACCUMS ACROSS THE AREA ALONG/AHEAD OF THE FRONT FOLLOWED BY MODIFICATIONS TO LAYOUT OF LAKE EFFECT SNOW TONIGHT INTO EARLY SATURDAY MORNING. TEMPS WILL SLOWLY CLIMB INTO EARLY AFTERNOON AHEAD OF THE FRONT AS SW FLOW CONTINUES TO KEEP TEMP PROFILES FROM CHANGING MUCH. BUFKIT DATA AGREES ON VERY STRONG OMEGA LINING UP WITH AND IMMEDIATELY BEHIND FRONT WITH 90+% RH ALLOWING FOR SNOW TO BREAK OUT ACROSS THE AREA FROM MID AFTERNOON INTO THIS EVENING WITH BEST WINDOW IN THE 21Z-03Z PERIOD. STILL APPEARS TO BE LIGHTER END EVENT WITH ANYWHERE FROM A DUSTING TO MAYBE A FEW INCHES OF SNOW. FACTORS AGAINST HEAVIER SNOW ARE 1) DGZ ABOVE AREA OF STRONGEST LIFT AND DEEPEST MSTR AND 2) SPEED OF FRONTAL BOUNDARY. IF ONE OR BOTH OF THESE FACTORS CHANGE...POTENTIAL FOR HIGHER AMOUNTS WOULD INCREASE. WITH SLOWER ARRIVAL OF FRONT...HIGHS SHOULD STILL BE REACHED BY EARLY TO MID AFTERNOON WITH STEADY OR FALLING TEMPS INTO TONIGHT. GRIDS HAVE BEEN UPDATED TO REFLECT A SLOWER ARRIVAL TO COLD FRONT WITH ALL MODELS AND SFC OBS INDICATING FRONT A BIT BEHIND SCHEDULE. IN ADDITION...POPS HAVE BEEN INCREASED TO A PERIOD OF CAT POPS DURING MOST FAVORABLE TIME FRAME. HEADLINES COULD BE NEEDED FOR FREEZING OF ANY MELTED SNOWFALL ON ROAD SURFACES AND IMPACTS FROM SLICK ROADWAYS THAT CAN BE SEEN IN LIGHT SNOW SITUATIONS. HOWEVER...SINCE EXACT TIMING AND AMOUNTS ARE STILL A BIT QUESTIONABLE WILL GO WITH SPS AND DEFER TO DAY SHIFT FOR ANY HEADLINES. ATTENTION TURNS TO LAKE EFFECT WHICH REMAINS RATHER TROUBLESOME IN TERMS OF PLACEMENT...STRENGTH AND DURATION OF ONE OR MORE POTENTIALLY STRONG BANDS OF SNOW SHOWERS. PAST 2 NAM12 MODEL RUNS HAS BEGAN A SLOW TREND OF SHIFTING HEAVIEST SNOW BAND MORE INTO PORTER AND LAPORTE COUNTIES EXTENDING SOUTH. AS MENTIONED BY DAY SHIFT...WHILE MODERATE TO EXTREME INSTABILITY AND FAVORABLE INVERSION HGTS WOULD LEAD TO STRONG POTENTIAL FOR HEADLINE SNOWFALL AMOUNTS...A LOT OF DRY AIR WILL BE MOVING ACROSS THE AREA AND IF LINEUP OF TRAJECTORY ISN'T PERFECT DOWN THE MAJOR AXIS OF THE LAKE...ENTRAINMENT OF THIS DRIER AIR COULD BRING HIGH ACCUMS TO A SCREECHING HALT. SREF AND LOCAL WRF LEAN MORE IN THIS DIRECTION WITH VERY LIMITED MSTR CAUSING ISSUES WITH DEVELOPMENT. BASED ON NAM TRENDS AND COLLABORATION WITH CHICAGO OFFICE HAVE INCREASED POPS ACROSS FAR WESTERN TIER OF COUNTIES INTO HIGHER END LIKELY LATER TONIGHT DURING MOST FAVORABLE TIME FRAME. WENT AHEAD AND PLACED A INCH OR 2 OF SNOW IN THESE AREAS AS WELL. OUTSIDE OF THE LAKE EFFECT...COLD NIGHT WILL BE IN STORE WITH LOWS INTO THE TEENS. LOCAL WRF SUGGESTING TEMPS COULD FALL INTO SINGLE DIGITS IF SKIES CAN CLEAR OUT AND GIVEN UPSTREAM TEMPS CAN'T ENTIRELY DISMISS. PRECIP WILL QUICKLY WIND DOWN DURING SAT AFTERNOON WITH DRIER CONDITIONS. A PIECE OF ENERGY WILL MOVE THROUGH THE BASE OF THE TROUGH TO BRING A INCREASE IN CLOUDS BUT SHOULD REMAIN DRY AND WITH HIGHS ONLY IN THE LOWER TO MIDDLE 20S AND A COOL NIGHT SATURDAY BACK INTO THE TEENS. && .LONG TERM...SUNDAY THROUGH THURSDAY HIGHLY AMPLIFIED PATTERN TO CONTINUE ON TUESDAY WITH DEEP NORTHWESTERLY FLOW ACROSS THE AREA ALONG WITH CONTINUED MID LEVEL SUBSIDENCE AND A DRY LOW/MID LEVEL AIR MASS IN PLACE. WEAK LOW LEVEL WARM AIR ADVECTION COMBINED WITH THIS LARGE SCALE SUBSIDENCE WILL CONTINUE TO MODERATE THE AIR MASS WITH HIGHS IN THE UPPER 20S TO AROUND 30 POSSIBLE. DID TRY AND HINT AT SOME SLIGHTLY COOLER MAX TEMPS IN THE MID TO UPPER 20S ACROSS THE NORTHWESTERN INLAND AREAS WITH THE POTENTIAL OF MORE SUBSTANTIAL SNOW COVER FROM SATURDAYS LAKE EFFECT SNOW SHOWERS. A RATHER COMPLICATED UPPER LEVEL FLOW SCENARIO TO UNFOLD FOR THE LATE SUNDAY THROUGH TUESDAY PERIOD WITH DIGGING SOUTHERN STREAM TROUGH INDUCING MODEST HEIGHT RISES ACROSS THE CENTRAL PLAINS. AS THIS OCCURS...SHEARED UPPER LEVEL VORT MAX ACROSS THE NORTHERN PLAINS BECOMES DIVORCED FROM MORE PROGRESSIVE FLOW IN SPLIT FLOW TYPE PATTERN ACROSS WESTERN CONUS. EVENTUALLY...THE NEXT EASTERN PACIFIC SHORT WAVE REACHING THE WEST COAST MONDAY NIGHT WILL KICK THIS NORTHERN PLAINS VORT MAX EASTWARD...POSSIBLY PHASING WITH THE INITIAL SOUTHERN STREAM TROUGH. WHILE DIFFERENCES IN DETAILS REGARDING AMPLITUDE/PHASING HAVE BEEN NOTED OVER PAST SEVERAL MODEL RUNS...OVERALL TIMING OF THIS MID/UPPER FORCING AND ISENTROPIC FORCING HAVE BEEN QUITE CONSISTENT FROM RUN TO RUN IN HIGHLIGHTING THE MONDAY NIGHT/TUESDAY PERIOD FOR BETTER PRECIP CHANCES AND HAVE CONTINUED TREND OF INCREASING POPS FOR THIS PERIOD. PRECIP TYPE SHOULD BE MAINLY SNOW WITH NAM/GFS WET BULB TEMPS RIGHT AROUND FREEZING TUESDAY AFTERNOON ACROSS THE SOUTH WHERE HAVE MAINTAINED RAIN/SNOW WORDING. CURRENT INDICATIONS STILL SUGGEST A POTENTIAL OF ONE OR TWO INCHES OF SNOW WITH THIS RATHER DISJOINTED SYSTEM MONDAY NIGHT/TUESDAY POSSIBLY ENDING AS A PERIOD OF PATCHY DRIZZLE/FREEZING DRIZZLE OR FLURRIES TUESDAY NIGHT AS DEEPER MOISTURE PROFILES SHIFT EAST OF THE AREA. NEGATIVE UPPER LEVEL HEIGHT ANOMALY ACROSS WESTERN CONUS FOR MID WEEK SHOULD MAINTAIN TEMPS NEAR NORMAL OR SLIGHTLY ABOVE NORMAL THROUGH MUCH OF THE MID TO LATE WEEK PERIOD WITH STILL A LOW DEGREE OF CONFIDENCE WITH EVOLUTION OF THIS SOUTHERN STREAM TROUGH AND HIGH LEVELS OF UNCERTAINTY ONCE AGAIN WITH POTENTIAL PHASING ISSUES. LATEST 00Z ECMWF ACTUALLY CUTS OFF THIS SOUTHERN STREAM NEGATIVE HEIGHT ANOMALY ACROSS BAJA OF CALIFORNIA THURSDAY WHILE THE GFS REMAINS A BIT MORE PHASED AND MORE PROGRESSIVE TAKING NEXT SHORT WAVE INTO THE SOUTHERN GREAT LAKES THURSDAY. HAVE PUT MORE WEIGHT INTO THE MORE RUN TO RUN CONSISTENT GFS SOLUTION AT THIS TIME WHICH ALSO FALLS INLINE WITH FORECAST CONTINUITY...WHICH IS LIKELY THE COURSE OF LEAST REGRET CONSIDERING THE HIGHER THAN NORMAL UNCERTAINTY FOR DAYS 6/7. THUS...HAVE MAINTAINED CHANCE RAIN/SNOW POPS ON THURSDAY MORE INLINE WITH PREVIOUS FORECAST/00Z GFS...BUT LOWERED POPS A BIT FROM CR ALLBLEND PER COLLABORATION WITH SURROUNDING OFFICES GIVEN THE ABOVE ISSUES. && .AVIATION... INITIAL 6 TO 9 HOUR PERIOD OF TAFS PRETTY STRAIGHT FORWARD LOOKING WITH MODERATE TO HIGH CONFIDENCE IN PERSISTENT AREA OF LOW END VFR CLOUDS TO OVERSPREAD THE AREA AND PERSIST PRIOR TO FROPA THIS AFTERNOON. AS FRONT APPROACHES BY EARLY AFTERNOON INCREASING FORCING AND MSTR WILL ALLOW FOR EXPANDING AREA OF LIGHT SNOW. SEVERAL OF THE MODELS ARE HINTING AT A PERIOD OF ENHANCED SNOWFALL POTENTIAL WITH VSBYS DROPPING BELOW 1 MILE /HINTS AT LOWER THAN 1/2SM AT TIMES/. HAVE OPTED TO ADD A BIT OF DETAIL WITH FROPA TO BRING IN IFR CONDITIONS TO BOTH SITES FOR AT LEAST A FEW HOURS ALONG AND AHEAD OF THE FRONT. WITH LOW TO MODERATE CONFIDENCE IN LOWER CIGS/VSBYS HAVE REMAINED SOMEWHAT CONSERVATIVE WITH LATER FORECASTS LIKELY FINE TUNING TIMING AND INTENSITY. ONLY LIGHT SNOW WILL LINGER WELL BEHIND THE FRONT INTO FRI EVE BUT SHOULD QUICKLY WIND DOWN AND TRANSITION TO LAKE EFFECT SNOW THAT WILL REMAIN WELL WEST OF KSBN FOR THE REMAINDER OF THE PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST SUNDAY FOR LMZ043-046. && SHORT TERM...FISHER LONG TERM...MARSILI AVIATION...FISHER
Hazardous weather outlook, Feb 9, 5:28 AM EST, 23 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 528 AM EST THU FEB 9 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-101030- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 528 AM EST THU FEB 9 2012 /428 AM CST THU FEB 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE FOR SNOW FRIDAY INTO FRIDAY EVENING ALONG A COLD FRONT. SNOWFALL ACCUMULATIONS ARE GENERALLY FORECAST TO RANGE BETWEEN A DUSTING AND 2 INCHES...WITH BEST CHANCES FOR ACCUMULATING SNOW ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO. LAKE EFFECT SNOW SHOWERS ARE EXPECTED FRIDAY NIGHT INTO SATURDAY AS MUCH COLDER AIR FILTERS IN. THE BEST CHANCES FOR ACCUMULATING SNOW WILL BE ACROSS LA PORTE COUNTY IN INDIANA AND SOUTHWEST BERRIEN COUNTY IN MICHIGAN. MOST OF THE LAKE EFFECT SNOW ACCUMULATIONS ARE EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-101030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 528 AM EST THU FEB 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FRIDAY AND FRIDAY NIGHT. HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL LIKELY PERSIST THROUGH MUCH OF THE WEEKEND. FREEZING SPRAY IS POSSIBLE FRIDAY NIGHT THROUGH SATURDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Feb 10, 4:47 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 AM EST FRI FEB 10 2012 INZ004>009-014>018-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-101200- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...NEW CARLISLE... WALKERTON...ELKHART...GOSHEN...NAPPANEE...LAGRANGE...TOPEKA... SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...LIGONIER... ALBION...AUBURN...GARRETT...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE... NEW HAVEN...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB... MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY... UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...ARCHBOLD...FAYETTE... SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER...PAULDING...ANTWERP...MELROSE...OTTAWA... PANDORA...KALIDA...FORT JENNINGS...VAN WERT...DELPHOS... OHIO CITY...LIMA...SPENCERVILLE 447 AM EST FRI FEB 10 2012 ...LIGHT SNOW EXPECTED DURING THE AFTERNOON RUSH HOUR INTO EARLY EVENING HOURS... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY...USHERING IN A BLAST OF COLDER AIR THAT WILL PERSIST INTO THE WEEKEND. LIGHT SNOW IS EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT WITH THE MOST FAVORABLE TIME FRAME FOR ACCUMULATING SNOWFALL BETWEEN 4 PM AND 9 PM EST /3 PM AND 8 PM CST/. ACCUMULATIONS FROM A DUSTING TO A FEW INCHES OF SNOW CAN BE EXPECTED. MOTORISTS ARE CAUTIONED TO ALLOW EXTRA TIME TO GET HOME SAFELY THIS AFTERNOON AND EVENING AS ROADS MAY BECOME SLIPPERY DUE TO THE NEW SNOWFALL. INZ003-012-013-020-MIZ077-101200- LA PORTE-STARKE-PULASKI-WHITE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... MONTICELLO...BROOKSTON...MONON...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN 447 AM EST FRI FEB 10 2012 /347 AM CST FRI FEB 10 2012/ ...LIGHT SNOW EXPECTED FROM MID AFTERNOON INTO EARLY EVENING FOLLOWED BY PATERNAL FOR LAKE EFFECT SNOW SHOWERS.... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY...USHERING IN A BLAST OF COLDER AIR THAT WILL PERSIST INTO THE WEEKEND. LIGHT SNOW IS EXPECTED TO DEVELOP ALONG AND BEHIND THE FRONT WITH THE MOST FAVORABLE TIME FRAME FOR ACCUMULATING SNOWFALL BETWEEN 4 PM AND 8 PM EST /3 PM AND 7 PM CST/. ACCUMULATIONS FROM A DUSTING TO A FEW INCHES OF SNOW CAN BE EXPECTED. AS THE COLD AIR MOVES OVER LAKE MICHIGAN...A STRONG BAND OF LAKE EFFECT SNOW IS EXPECTED TO DEVELOP ACROSS PORTIONS OF LAKE AND PORTER COUNTIES AND POTENTIALLY SHIFT EASTWARD WITH TIME INTO PORTIONS OF LA PORTE...STARKE...PULASKI AND WHITE COUNTIES OVERNIGHT. SEVERAL UNCERTAINTIES REMAIN AS TO HOW THIS BAND OF SNOW MAY UNFOLD. AT LEAST AN INCH OR TWO OF SNOW MAY FALL...IN ADDITION TO THE AFTERNOON AND EVENING SNOWFALL...WITH THE POTENTIAL FOR SEVERAL INCHES OF SNOW IF A MORE EASTWARD TREND OF THE BAND OCCURS. THOSE PLANNING TRAVEL LATER THIS AFTERNOON INTO TONIGHT SHOULD MONITOR LATER FORECASTS FOR UPDATES AND POSSIBLE WINTER HEADLINES AS THIS EVENT BECOMES BETTER ESTABLISHED.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 5:22 AM EST | Small Craft Advisory | IWX | 3 days | |
| Feb 10, 4:07 PM EST | Winter Storm Warning | IWX | Starke | 26 hr |
| Feb 10, 4:07 PM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 14 more | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.